Alert archive / Kentucky / Flash Flood Watches in 2012

Flash Flood Watch 4, NWS Jackson, KY

May 4, 201221 counties in Kentucky

NWS Jackson, KY issued this flash flood watch at May 4, 2012, 1:10 PM EDT for 21 counties in Kentucky. It took effect at May 4, 2012, 5:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 4, 2012, 1:10 PM EDT (17:10 UTC)
In effect from
May 4, 2012, 5:00 PM EDT
Expired
May 5, 2012, 6:00 AM EDT
In force
13 hr
Issued by
NWS Jackson, KY
Flood severity
None
All 21 counties

Bath County, KY, Breathitt County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Johnson County, KY, Knott County, KY, Lee County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Rowan County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 17 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WGUS63 KJKL 041710
FFAJKL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON KY
110 PM EDT FRI MAY 4 2012

...FLASH FLOOD WATCH FROM 5 PM THIS AFTERNOON TO 6 AM SATURDAY...

.HEAVY RAIN FELL ACROSS PARTS OF EASTERN KENTUCKY OVER THE PAST 24
HOURS...WITH SOME SPOTS NEAR AND NORTH OF THE MOUNTAIN PARKWAY
RECEIVING UP TO 2 INCHES OF RAIN. THUNDERSTORMS ARE EXPECTED AGAIN
THIS EVENING AND OVERNIGHT...AND SOME SPOTS MAY RECEIVE UP TO 2
INCHES OF RAIN IN A SHORT TIME. THIS MAY LEAD TO FLASH FLOODING.

KYZ044-050>052-058>060-104-106>115-118>120-050115-
/O.NEW.KJKL.FF.A.0004.120504T2100Z-120505T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...WHITESBURG...INEZ...PIKEVILLE
110 PM EDT FRI MAY 4 2012

...FLASH FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON
THROUGH 6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY...
  NORTHEAST KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT...
  ESTILL...FLEMING...MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN 
  NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTHEAST 
  KENTUCKY...BREATHITT...FLOYD...KNOTT...LEE...LETCHER...
  MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE.

* FROM 5 PM EDT THIS AFTERNOON THROUGH 6 AM EDT SATURDAY

* THUNDERSTORMS MAY BRING UP TO 2 INCHES OF RAIN THIS EVENING AND
  OVERNIGHT. THIS MAY LEAD TO FLASH FLOODING.

* STREAMS MAY LEAVE THEIR BANKS AND LOCAL ROADS MAY FLOOD. STRUCTURES
  NEAR FLOOD PRONE AREAS MAY BE AFFECTED BY HIGH WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SBH
2 follow-up statements
587 
WGUS63 KJKL 042130
FFAJKL

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT FRI MAY 4 2012

...FLASH FLOOD WATCH FROM 5 PM THIS AFTERNOON TO 6 AM SATURDAY...

.HEAVY RAIN FELL ACROSS PARTS OF EASTERN KENTUCKY OVER THE PAST
24 HOURS...WITH SOME SPOTS NEAR AND NORTH OF THE MOUNTAIN PARKWAY
RECEIVING UP TO 2 INCHES OF RAIN. THUNDERSTORMS ARE EXPECTED
AGAIN THIS EVENING AND OVERNIGHT...AND SOME SPOTS MAY RECEIVE UP
TO 2 INCHES OF RAIN IN A SHORT TIME. THIS MAY LEAD TO FLASH
FLOODING.

KYZ044-050>052-058>060-104-106>115-118>120-050530-
/O.CON.KJKL.FF.A.0004.000000T0000Z-120505T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...WHITESBURG...INEZ...PIKEVILLE
530 PM EDT FRI MAY 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY AND 
  SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL KENTUCKY...BATH...ELLIOTT...ESTILL...FLEMING...
  MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN NORTHEAST 
  KENTUCKY...JOHNSON AND MARTIN. IN SOUTHEAST KENTUCKY...
  BREATHITT...FLOYD...KNOTT...LEE...LETCHER...MAGOFFIN...
  MORGAN...OWSLEY...PERRY...PIKE AND WOLFE.

* THROUGH LATE TONIGHT

* THUNDERSTORMS MAY BRING UP TO 2 INCHES OF RAIN THIS EVENING 
  AND OVERNIGHT. THIS MAY LEAD TO FLASH FLOODING. 

* STREAMS MAY LEAVE THEIR BANKS AND LOCAL ROADS MAY FLOOD. 
  STRUCTURES NEAR FLOOD PRONE AREAS MAY BE AFFECTED BY HIGH 
  WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SBH/JP
825 
WGUS63 KJKL 050146
FFAJKL

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON KY
946 PM EDT FRI MAY 4 2012

...FLASH FLOOD WATCH THROUGH 6 AM EDT SATURDAY...

.HEAVY RAIN FELL ACROSS PARTS OF EASTERN KENTUCKY ON THURSDAY NIGHT
INTO FRIDAY MORNING...WITH SOME SPOTS NEAR AND NORTH OF THE MOUNTAIN
PARKWAY RECEIVING UP TO 2 INCHES OF RAIN. THUNDERSTORMS ARE EXPECTED
TONIGHT...AND SOME SPOTS MAY RECEIVE UP TO 2 INCHES OF RAIN IN A
SHORT TIME. THIS MAY LEAD TO FLASH FLOODING.

KYZ044-050>052-058>060-104-106>115-118>120-051000-
/O.CON.KJKL.FF.A.0004.000000T0000Z-120505T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...WHITESBURG...INEZ...PIKEVILLE
946 PM EDT FRI MAY 4 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY AND 
  SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL KENTUCKY...BATH...ELLIOTT...ESTILL...FLEMING...
  MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN NORTHEAST 
  KENTUCKY...JOHNSON AND MARTIN. IN SOUTHEAST KENTUCKY...
  BREATHITT...FLOYD...KNOTT...LEE...LETCHER...MAGOFFIN...
  MORGAN...OWSLEY...PERRY...PIKE AND WOLFE.

* UNTIL 6 AM EDT SATURDAY

* THUNDERSTORMS MAY BRING UP TO 2 INCHES OF RAIN TONIGHT. THIS MAY
  LEAD TO FLASH FLOODING.

* STREAMS MAY LEAVE THEIR BANKS AND LOCAL ROADS MAY FLOOD. 
  STRUCTURES NEAR FLOOD PRONE AREAS MAY BE AFFECTED BY HIGH 
  WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JP

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood watch went out at May 4, 11:47 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 4, 11:47 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1147 AM EDT FRI MAY 4 2012

.UPDATE...
ISSUED AT 1147 AM EDT FRI MAY 4 2012

UPDATED NDFD TO SLIGHTLY LOWER AFTERNOON MAXIMUM TEMPERATURES WITH
CLOUDS HOLDING TEMPERATURES DOWN A LITTLE. SHOWERS CURRENTLY IN FAR E
PART OF FORECAST AREA WILL EXIT BY NOON. EXPECT MID LEVEL CAP AND
CLOUDS TO INHIBIT CONVECTION THROUGH THE EARLY AFTERNOON...BUT STILL
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO REDEVELOP. CONVECTIVE
COMPLEX MOVING FROM IL INTO IN HAS SHOWN DECREASING TREND IN
RADAR...SATELLITE AND LIGHTNING DATA.

UPDATE ISSUED AT 953 AM EDT FRI MAY 4 2012

HAVE UPDATED NDFD AND ASSOCIATED PRODUCTS FOR LATEST TRENDS. THE
DISTURBANCE WHICH BROUGHT SHOWERS AND THUNDERSTORMS OVERNIGHT IS
MOVING OFF TO THE NORTHEAST LEAVING SCATTERED TO NUMEROUS SHOWERS
OVER FAR EASTERN KY. SHOWERS WILL END THIS MORNING...BUT EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AGAIN THIS AFTERNOON.
12Z NASHVILLE SOUNDING SHOWS A MID LEVEL CAP AND THE 06Z NAM IS
SHOWING STRONG MID LEVEL CAP THIS AFTERNOON. CONVECTION MAY BE
INHIBITED INITIALLY...BUT AS CAP ERODES EXPECT CONVECTION BY LATE
AFTERNOON. PRECIPITABLE WATER TO AROUND 1.4 INCHES...SO HEAVY RAIN
WILL BE POSSIBLE. IN FACT THE 12Z EXCESSIVE RAINFALL AREA PLACES MUCH
OF THE NORTHERN PART OF AREA IN A SLIGHT RISK. RAINFALL OVER THE PAST
24 HOURS HAS BEEN AS HIGH AS 1.8 INCHES...SO THIS WILL NEED TO BE
MONITORED CLOSELY. SPC HAS EXPANDED THE SLIGHT RISK AREA TO INCLUDE MUCH
OF OUR AREA AND WILL UPDATE THE HWO.

UPDATE ISSUED AT 639 AM EDT FRI MAY 4 2012

THE DISTURBANCE THAT PUSHED FROM SOUTH TO NORTH THRU ERN KY IS
CURRENTLY LOCATED OVER WEST VA. THIS STORM AND THE OUTFLOW BOUNDARIES
THAT IT LEFT BEHIND IN PASSING ARE INITIATING ADDITIONAL SHRA OVER
THE CWFA. CURRENTLY WITH THE THICK CLOUD COVER...COOLER TEMPS...AND
LIGHT WINDS THE CONVECTION IS ONLY SHRA. EXPECT CONVECTION TO BLOSSOM
AFTER THE DAY TIME HEATING CAN EXCEED CONVECTIVE TEMPS IN THE LOWER
70S. HAVE UPDATED GRIDS TO REFLECT CURRENT CONDITIONS. NOT MANY
REPORTS YET OF FOG AND CLOUD COVER TOO THICK TO VIEW COVERAGE. HAVE
CONTINUED PATCHY WORDING WITH HIGH HUMIDITY AND LIGHT WINDS...
ESPECIALLY IN THE VALLEYS WHERE TEMPS ARE COOLER NEAR THE LARGER
RIVERS AND LAKES.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 258 AM EDT FRI MAY 4 2012

LINE OF SHRA/RSRA SURGED INTO ERN K THIS EVENING AND CONTINUED NORTH
THRU THE CWFA. THEY ARE CURRENTLY IN THE NRN HALF OF THE AREA AND THE
LINE IS BOWING WITH THE MIDDLE STORMS MOVING FASTER THAN THE OUTER
EDGES. HOWEVER THE STORMS ARE INDIVIDUAL CELLS WITH NO CORE PULSING
MUCH HIGHER THAN 24K. ISOLATED WIND GUSTS TO NEAR 30 MPH AND ALMOST
1/2 INCH OF RAINFALL AS THEY PASS. EXPECT THE STORMS TO BE THRU THE
FCST AREA BY DAWN WITH HIGH HUMIDITY AND COOLER AIR LEFT IN THE WAKE.
DAYTIME HEATING COUPLED WITH SW FLOW WILL ONCE AGAIN PUSH HIGHS INTO
THE LOWER 80S. BUT THE COOLER START AND DENSE CLOUD COVER WILL LIMIT
HIGHS TO BELOW RECORD LEVELS TODAY. HOWEVER CONVECTIVE TEMP IS IN THE
LOWER 70S AND MINIMAL LOW LEVEL CAP ENDS AROUND 14Z. EXPECTING
ADDITIONAL AREA CONVECTION TODAY AS THERE ARE NUMEROUS BOUNDARIES
THAT HAVE BEEN LEFT FROM THE OVERNIGHT CONVECTION. STORMS WILL WANE
WITH THE SETTING SUN...BUT NOT ENTIRELY AS THE COLD FRONT APPROACHING
FROM THE NORTH WILL ADD LIFT TO THE OVERNIGHT H0URS AND THEN WILL
STALL NEAR OR JUST SOUTH OF THE OHIO RIVER FOR A WET AND STROMY
WEEKEND. CLOUDS WILL LIMIT OVERNIGHT LOWS TO MID 60S WHILE DAY TIME
HIGHS ON SAT WILL ONCE AGAIN CLIMB INTO THE LOWER 8S.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 311 AM EDT FRI MAY 4 2012

MODELS REMAIN IN FAIRLY GOOD AGREEMENT BOTH ALOFT AND TO A LESSER
EXTENT WITH THE TIMING AND TRACK OF THE SFC FEATURES. THE PERIOD
LOOKS TO BEGIN WITH A LOW PRESSURE SYSTEM IN THE PROCESS OF WINDING
UP OVER THE CENTRAL PLAINS...TIED TO A DEEPENING UPPER LEVEL TROF
CRESTING THE ROCKIES WHILE UPPER LEVEL RIDGING AMPLIFIES FROM THE
DEEP SOUTH UP THROUGH THE GREAT LAKES. ONGOING CONVECTION HEADING
INTO SATURDAY NIGHT SHOULD BEGIN TO WIND DOWN WITH THE LOSS OF
DAYTIME HEATING AND THE RIDGE SHOULD PROVIDE SOME PROTECTION FROM
CONVECTION ON SUNDAY. HOWEVER...MODELS HINT AT A WASHED OUT COLD
FRONT LINGERING IN THE VICINITY OF THE OHIO RIVER AND WITH FCST
SOUNDINGS ADVERTISING A RELATIVELY WEAK CAP BY SUNDAY AFTERNOON
CANNOT RULE OUT SOME ISOLATED...DIURNALLY DRIVEN TSTMS.

ON MONDAY THE PLAINS LOW IS EXPECTED TO BEGIN MOVING INTO THE UPPER
MIDWEST...PULLING THE FRONT BACK ACROSS THE OHIO RIVER AND FURTHER
TO THE NORTH LEAVING ERN KY IN THE WARM SECTOR OF THE DEVELOPING
SYSTEM...WITH AMPLE DEEP MOISTURE DEPICTED IN THE MODELS IN PLACE
AHEAD OF THE ASSOCIATED COLD FRONT. CURRENT MODEL CONSENSUS BRINGS
THE FRONT THROUGH THE AREA LATE IN THE DAY MONDAY ON INTO MONDAY
NIGHT AND WILL CONTINUE TO USE LIKELY POPS AROUND THIS PERIOD. BY
TUESDAY...THE GFS HAS ESSENTIALLY CLEARED THE FRONT OUT OF THE AREA
WHILE THE EURO MAINTAINS A SLIGHTLY SLOWER DEPARTURE. GIVEN THE
BLOCKING PATTERN PROJECTED TO BE IN PLACE OVER THE ATLANTIC NEXT
WEEK...WILL FAVOR A SLOWER EVOLUTION ALL AROUND AND KEEP LINGERING
POPS THROUGH TUESDAY. COULD SEE A BRIEF LULL IN PRECIP TUESDAY
NIGHT...BUT MODELS MAINTAIN SOME LINGERING LOW LEVEL GREAT LAKES
MOISTURE OVER ERN KY WITH A NW FLOW ALOFT OVER THE OHIO VALLEY AS
THE UPPER LEVEL TROF SWINGS THROUGH...AND THIS WILL WARRANT AT LEAST
A CHANCE OF PRECIP ON WEDNESDAY. HIGH PRESSURE LOOKS TO BEGIN
BUILDING DOWN INTO THE REGION BY THURSDAY AND WILL KEEP THE
REMAINDER OF THE LONG TERM DRY FOR NOW...THOUGH WOULD NOT BE AT ALL
SURPRISED TO SEE POPS INTRODUCED FOR THE END OF THE WORK WEEK SHOULD
A LESS PROGRESSIVE PATTERN BEGIN TO TAKE SHAPE.

TEMPERATURES LOOK TO CONTINUE TO RUN ABOVE NORMAL THROUGH THE
WEEKEND AND INTO THE BEGINNING OF NEXT WEEK BEFORE SETTLING BACK
TOWARDS CLIMO BEHIND THE COLD FRONT BY AROUND THE MID TO LATTER PART
OF NEXT WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 710 AM EDT FRI MAY 4 2012

AS AN UPPER LEVEL DISTURBANCE PUSHED THRU EASTERN KENTUCKY OVERNIGHT
AND PRODUCED NUMEROUS OUTFLOW BOUNDARIES. COUPLED WITH AMPLE GULF MOISTURE
STREAMING INTO THE CWA TODAY WILL SEE SOME SHOWERS AND THUNDERSTORMS
DEVELOP LATE THIS MORNING AND THEN PUSH NORTHEAST THRU THE REGION.
THE AMPLE MOISTURE WILL ALLOW SOME VALLEY FOG TO DEVELOP AND AS
SUCH...PUT MVFR VISIBILITIES INTO THE TAFS TONIGHT. AFTERNOON HEATING
WILL ALLOW FOR MORE THUNDERSTORM ACTIVITY SO PUT VCTS IN ALL TAF
GROUPS FOR TODAY AND PREVAILING TS AFTER 19Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SBH
SHORT TERM...DUSTY
LONG TERM....MB
AVIATION...DUSTY
Hazardous weather outlook, May 4, 10:01 AM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1001 AM EDT FRI MAY 4 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051715-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1001 AM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND BECOME MORE LIKELY
TONIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE LATE THIS AFTERNOON AND
OVERNIGHT...AND THIS COULD LEAD TO LOCALIZED MINOR FLOODING. IN
ADDITION A FEW THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT COULD
BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SATURDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE AT
JACKSON WITH ANY REPORTS OF FLOODING...WIND DAMAGE OR HAIL.

SBH

Nearby

Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.